Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 20, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 14, 2023, 9:01 PM CDT for Hinds County, Mississippi. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2023, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 14, 2023, 10:24 PM CDT
- In force
- 83 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2979 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
The text
As transmitted.
740
WGUS54 KJAN 150201
FFWJAN
MSC049-150500-
/O.NEW.KJAN.FF.W.0020.230615T0201Z-230615T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
901 PM CDT Wed Jun 14 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
East Central Hinds County in central Mississippi...
* Until midnight CDT.
* At 901 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches per hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3240 9041 3241 9024 3240 9024 3240 9016
3239 9007 3239 9009 3235 9011 3234 9011
3232 9015 3231 9015 3231 9016 3229 9015
3229 9018 3227 9019 3226 9018 3225 9021
3225 9028 3227 9042
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
NF1 follow-up statement
455
WGUS74 KJAN 150324
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1024 PM CDT Wed Jun 14 2023
MSC049-150334-
/O.CAN.KJAN.FF.W.0020.000000T0000Z-230615T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-
1024 PM CDT Wed Jun 14 2023
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL HINDS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 AM CDT Thursday for
portions of central Mississippi, east central Mississippi, northwest
Mississippi, southeast Mississippi, southwest Mississippi and west
central Mississippi.
LAT...LON 3240 9041 3241 9024 3240 9024 3240 9016
3239 9007 3239 9009 3235 9011 3234 9011
3232 9015 3231 9015 3231 9016 3229 9015
3229 9018 3227 9019 3226 9018 3225 9021
3225 9028 3227 9042
$$
sas20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:13 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 14, 7:13 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 713 PM CDT Wed Jun 14 2023 ...New AVIATION... .DISCUSSION... Issued at 357 PM CDT Wed Jun 14 2023 Tonight through Thursday: A significant severe weather event (including the threat for intense damaging wind, very large hail, and torndoes) continues into early this evening along with the potential for flash flooding. As of now, we've received reports of 5 inch hail (verified by photo in Brooksville) and multiple 80+ mph wind reports over the northern half of the forecast area. The environment remains extreme for any time of the year, and especially for June, with effective deep layer bulk shear approaching 70kt combined with steep mid/upper level lapse rates and extreme instability (e.g., 2-6km > 8.5 deg C, MLCAPE near 5000 j/kg, including hail producing layer CAPE in excess of 1300 j/kg, etc.). Supercells/bowing segments are expected to continue to move mainly along/south of the I-20 corridor through early evening with significant wind speeds > 80 mph and very large hail continuing to be possible. It will continue to be a challenge to anticipate discrete cell development and mesoscale influences, but the general trend has been for additional storm development to take place further south. There is uncertainty with convective evolution and all interests in the area are encouraged to have heightened awareness. Will continue to message the event heavily and update as radar/obs trends allow. Later tonight, we will monitor for the potential for additional upstream storm development and perhaps an increasing threat for flash flooding as moisture transport continues to take place with the potential for convective to be anchoring over eastern MS especially. With H850 flow roughly parallel to the frontal boundary and precipitable water > 1.5 inches with very moist low level air, we'll need to monitor for training of convective elements. /EC/ Thursday Night through Early Next Week: And the stormy weather pattern continues...This current pattern we've been under the last few days will continue through the early parts of next week. For starters, a stalled boundary stretched across central Mississippi along with a disturbance riding along a subtropical ridge will bring the possibility of severe weather Friday mainly during the late morning through the afternoon hours. Damaging wind gusts and hail sizes ranging from quarter to golfball size will be the main impacts with this system. will maintain the 'Slight Risk' across the north and 'Marginal' elsewhere however, don't be surprised if the Slight risk gets extended further south. Saturday will have lingering flow from Friday however we'll have a chance to breathe. While severe parameters aren't impressive Saturday, afternoon showers and thunderstorms will be possible. Sunday a surface low associated with ongoing troughing across the Midwest will deepen and push a disturbance across the Mid and Deep south. We could potentially see more severe weather on Sunday but will hold off on mentioning anything in the HWO right now. Starting Friday, we will see influence from the subtropical ridge in regards to heating especially across the southwest. Dewpoints will increase into the mid 70s increasing humidity and combined with surface high temperatures in the mid to high 90s, will create dangerous heat stress conditions. Heat indices will reach 105-110. This will result in the potential for heat exhaustion, especially in the late morning to afternoon time frame. Heat stress will continue through early next week with the main time frame between 10AM-6PM each day. It is suggested to limit outdoor activities. /JNE/ && .AVIATION... (00Z TAFS) Issued at 653 PM CDT Wed Jun 14 2023 Severe TSRA with damaging wind gusts and large hail continue to be the primary concerns as we go through the forecast period. Scattered supercells may impact the area, but trying determine specific timing/location will be very difficult. Otherwise, expect the typical late night/early morning stratus development given the persistent weather pattern. Strong mixing will allow for gusty aftn/evng sfc wind during the day with low level wind shear issues greatest at night. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 88 70 90 / 70 60 40 60 Meridian 67 86 68 89 / 70 80 50 60 Vicksburg 69 89 71 92 / 60 60 30 50 Hattiesburg 72 91 72 93 / 40 70 40 60 Natchez 71 91 73 94 / 40 60 20 40 Greenville 68 86 70 89 / 70 20 40 50 Greenwood 67 86 70 89 / 80 40 40 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch until 6 AM CDT Thursday for MSZ034>058-065-066. LA...None. AR...None. && EC/JNE/EC
Hazardous weather outlook, Jun 14, 4:46 AM CDT, 16 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 446 AM CDT Wed Jun 14 2023 ARZ074-075-LAZ023-MSZ019-025-027-028-031>034-038-039-059-062- 072>074-151000- Ashley-Chicot-Franklin LA-Sunflower-Leflore-Carroll-Montgomery- Lowndes-Choctaw-Oktibbeha-Washington-Winston-Noxubee-Jefferson- Lincoln-Marion-Lamar-Forrest- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms capable of producing damaging wind gusts up to 70 mph and hail up to tennis ball size are likely. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging wind gusts and hail quarter to golf ball size are possible Friday. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat and increasing heat stress, with heat index values approaching 105 to 110 degrees, is possible late this week into early next week, primarily across northeast and central Louisiana and southwest Mississippi. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and today through Thursday. MSZ018-026-029-030-151000- Bolivar-Grenada-Webster-Clay- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for northern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging wind gusts and hail quarter to golf ball size are possible Friday. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and today through tonight. LAZ007>009-015-016-025-MSZ053-054-063>065-151000- Morehouse-West Carroll-East Carroll-Richland-Madison LA-Tensas- Claiborne-Copiah-Lawrence-Jefferson Davis-Covington- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for portions of northeast Louisiana and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Significant severe thunderstorms capable of producing damaging wind gusts up to 80 mph and hail up to tennis ball size are likely. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible Thursday for portions of central and south Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms capable of producing damaging wind gusts and hail quarter to golf ball size are possible Friday. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat and increasing heat stress, with heat index values approaching 105 to 110 degrees, is possible late this week into early next week, primarily across northeast and central Louisiana and southwest Mississippi. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and today through Thursday. MSZ035>037-151000- Humphreys-Holmes-Attala- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Severe thunderstorms capable of producing damaging wind gusts up to 70 mph and hail up to tennis ball size are likely. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Multiple waves of thunderstorms will produce locally heavy rainfall amounts and areas of flash flooding. Some roads could be flooded or closed. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible Thursday for portions of central and south Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms capable of producing damaging wind gusts and hail quarter to golf ball size are possible Friday. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat and increasing heat stress, with heat index values approaching 105 to 110 degrees, is possible late this week into early next week, primarily across northeast and central Louisiana and southwest Mississippi. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and today through tonight. MSZ040>052-055>058-066-151000- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Jones- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Significant severe thunderstorms capable of producing damaging wind gusts up to 80 mph and hail up to tennis ball size are likely. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Multiple waves of thunderstorms will produce locally heavy rainfall amounts and areas of flash flooding. Some roads could be flooded or closed. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible Thursday for portions of central and south Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms capable of producing damaging wind gusts and hail quarter to golf ball size are possible Friday. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat and increasing heat stress, with heat index values approaching 105 to 110 degrees, is possible late this week into early next week, primarily across northeast and central Louisiana and southwest Mississippi. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and today through Thursday. LAZ024-MSZ060-061-151000- Catahoula-Adams-Franklin MS- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for portions of central Louisiana and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight Severe thunderstorms capable of producing damaging wind gusts up to 70 mph and hail up to tennis ball size are likely. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible Thursday for portions of central and south Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms capable of producing damaging wind gusts and hail quarter to golf ball size are possible Friday. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat and increasing heat stress, with heat index values approaching 105 to 110 degrees, is possible late this week into early next week, primarily across northeast and central Louisiana and southwest Mississippi. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and today through Thursday. LAZ026-151000- Concordia- 446 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for Concordia Parish, Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight Severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Dangerous heat and increasing heat stress, with heat index values approaching 105 to 110 degrees, is possible late this week into early next week, primarily across northeast and central Louisiana and southwest Mississippi. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 14, 8:24 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
824 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Hail 1 SSE Clinton 32.32N 90.33W
06/14/2023 E1.25 inch Hinds MS Emergency Mngr
&&
CELocal storm report, Jun 14, 8:29 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
829 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Dmg 3 SSW Decatur 32.39N 89.13W
06/14/2023 Newton MS Emergency Mngr
Tree fell on the house on Midway Road.
Likely due to outflow winds.
&&
DCLocal storm report, Jun 14, 8:39 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
839 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM Hail 4 N Wayside 33.32N 91.04W
06/14/2023 E1.75 inch Washington MS Emergency Mngr
&&
CELocal storm report, Jun 14, 8:49 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
849 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Hail 5 W Arcola 33.27N 90.97W
06/14/2023 M1.75 inch Washington MS Emergency Mngr
&&Local storm report, Jun 14, 8:56 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
856 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Hail Arcola 33.27N 90.88W
06/14/2023 E1.75 inch Washington MS Public
&&
KPSpecial weather statement, Jun 14, 9:00 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
900 PM CDT Wed Jun 14 2023
MSZ025>027-150245-
Carroll MS-Grenada MS-Leflore MS-
900 PM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northwestern
Carroll, southwestern Grenada and central Leflore Counties through
945 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schlater, or 13 miles southeast of Ruleville, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenwood, Itta Bena, Schlater, Leflore, Money, Teoc, Malmaison and
Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Mississippi.
&&
LAT...LON 3346 8993 3351 9045 3367 9045 3374 8992
TIME...MOT...LOC 0200Z 271DEG 36KT 3359 9040
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 37 min |
| Jun 14, 7:35 PM CDT | Special Weather Statement | JAN | Washington | 55 min |
| Jun 14, 7:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 64 min |
| Jun 14, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 61 min |
| Jun 14, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 62 min |
| Jun 14, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 53 min |
| Jun 14, 9:00 PM CDT | Special Weather Statement | JAN | Leflore | 45 min |
| Jun 14, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 56 min |
| Jun 14, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 24 min |
| Jun 14, 9:21 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 54 min |
| Jun 14, 9:24 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 21 min |
| Jun 14, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 57 min |
| Jun 14, 9:50 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 40 min |
| Jun 14, 9:56 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 49 min |
| Jun 14, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Yazoo | 50 min |
| Jun 14, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 38 min |
| Jun 14, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 72 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Scott | 73 min |
| Jun 15, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 72 min |
| Jun 15, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 19 min |
| Jun 15, 12:38 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Jun 15, 1:11 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 64 min |
| Jun 15, 1:18 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 57 min |
| Jun 15, 1:18 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton | 72 min |
| Jun 15, 1:37 AM CDT | Special Weather Statement | JAN | Oktibbeha | 23 min |
| Jun 15, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 39 min |
| Jun 15, 2:10 AM CDT | Special Weather Statement | JAN | Choctaw, Lowndes, Noxubee, Oktibbeha | 65 min |
| Jun 15, 2:17 AM CDT | Special Weather Statement | JAN | Grenada | 43 min |
| Jun 15, 2:31 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 44 min |
| Jun 15, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 63 min |
| Jun 15, 3:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 90 min |
| Jun 15, 3:19 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 56 min |
| Jun 15, 3:26 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 64 min |
| Jun 15, 4:09 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Noxubee, Winston | 96 min |
| Jun 15, 4:13 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 77 min |
| Jun 15, 4:14 AM CDT | Special Weather Statement | JAN | Noxubee | 16 min |
| Jun 15, 5:09 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 81 min |
| Jun 15, 5:48 AM CDT | Special Weather Statement | JAN | Lauderdale | 57 min |
| Jun 15, 6:00 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 60 min |
| Jun 15, 6:06 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 69 min |
| Jun 15, 6:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 77 min |
| Jun 15, 6:32 AM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Jun 15, 6:37 AM CDT | Special Weather Statement | JAN | Holmes | 38 min |
| Jun 15, 6:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 61 min |
| Jun 15, 7:17 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 58 min |
| Jun 15, 7:30 AM CDT | Special Weather Statement | JAN | Madison | 45 min |
| Jun 15, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 58 min |
| Jun 15, 8:27 AM CDT | Special Weather Statement | JAN | Leake, Neshoba | 63 min |
| Jun 15, 8:38 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 67 min |
| Jun 15, 8:54 AM CDT | Special Weather Statement | JAN | Hinds | 51 min |
| Jun 15, 9:07 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Scott | 5 hr |
| Jun 15, 9:19 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 41 min |
| Jun 15, 9:44 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 76 min |
| Jun 15, 10:27 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 63 min |
| Jun 15, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 61 min |
| Jun 15, 12:00 PM CDT | Special Weather Statement | JAN | Lincoln | 60 min |
| Jun 15, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 57 min |
| Jun 15, 12:52 PM CDT | River Flood Warning | JAN | Leake | 7 days |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.